Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 471, NWS Atlanta, GA

August 8, 2023Crawford County, Houston County, Peach County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2023, 5:08 PM EDT for Crawford County, Houston County, Peach County, Georgia. It was in force for 52 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2023, 5:08 PM EDT (21:08 UTC)
Expired
Aug 8, 2023, 6:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:20 PM EDTTSTM WND DMGPowerville, GANumerous trees uprooted or snapped on both sides of hwy 49.
Aug 8, 5:27 PM EDTHAIL 1Byron, GA
Aug 8, 5:30 PM EDTHAIL 11 E Centerville, GA1.00 hail reported near the intersection of Gunn Rd and US HWY 41.
Aug 8, 5:35 PM EDTTSTM WND DMG2 Sw Centerville, GATree down on a house along North Highway 41.
Aug 8, 5:35 PM EDTTSTM WND DMG3 Sse Centerville, GAtree down along Steeplechase Run.
Aug 8, 5:35 PM EDTTSTM WND DMG3 Ssw Warner Robins, GATrees knocked down destroying a wooden fence.
Aug 8, 5:40 PM EDTTSTM WND DMG2 Sw Warner Robins, GATree down along Bigham Dr.
Aug 8, 5:40 PM EDTTSTM WND DMG2 Sw Warner Robins, GATree down along Rolling Woods Circle.
Aug 8, 5:40 PM EDTTSTM WND DMG2 Sw Warner Robins, GATree down at the intersection of Sonja Dr and Belmont Dr.
Aug 8, 5:40 PM EDTTSTM WND DMG3 Ese Lakewood, GATree down on a house along Welney Circle.
Aug 8, 5:41 PM EDTTSTM WND DMG1 Sw Warner Robins, GATree down on a house along Lakeshore Dr.
Aug 8, 5:42 PM EDTTSTM WND DMG3 Sse Warner Robins, GATree down along Garden Ct.
Aug 8, 5:45 PM EDTTSTM WND DMG2 N Bonaire, GATree and powerline down on a car near the intersection of Sandy Run Rd and S. Hwy 247.
Aug 8, 5:46 PM EDTTSTM WND DMG2 Nw Bonaire, GATree and powerlines downed along Lake Placid Dr.
Aug 8, 5:50 PM EDTTSTM WND DMG2 Wsw Houston Lake, GATree and powerlines downed along Raven Ave.
Aug 8, 5:50 PM EDTTSTM WND DMG3 Se Lakewood, GATree down along royal crest circle.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 3:07 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

025 
WUUS52 KFFC 082108
SVRFFC
GAC079-153-225-082200-
/O.NEW.KFFC.SV.W.0471.230808T2108Z-230808T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
508 PM EDT Tue Aug 8 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Peach County in central Georgia...
  Central Houston County in central Georgia...
  Southeastern Crawford County in central Georgia...

* Until 600 PM EDT.

* At 508 PM EDT, a severe thunderstorm was located over Lee Pope, or
  near Fort Valley, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins AFB,
  Nakomis, Meadowdale, Robins Air Force Base, Sand Bed, Houston Lake,
  Lakewood, Powerville, Lee Pope, Bonaire, Miami Valley, Kathleen,
  and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3246 8385 3249 8388 3250 8393 3251 8392
      3251 8393 3256 8405 3273 8397 3262 8355
      3258 8354 3257 8355 3254 8354 3253 8354
      3250 8352 3249 8349 3246 8349 3238 8367
TIME...MOT...LOC 2108Z 291DEG 31KT 3262 8394 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
300 
WWUS52 KFFC 082124
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Aug 8 2023

GAC079-082134-
/O.CAN.KFFC.SV.W.0471.000000T0000Z-230808T2200Z/
Crawford GA-
524 PM EDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.

LAT...LON 3252 8395 3261 8389 3268 8378 3262 8355
      3258 8354 3256 8355 3253 8354 3250 8352
      3249 8349 3248 8350 3246 8349 3240 8363
TIME...MOT...LOC 2124Z 287DEG 34KT 3261 8374 

$$

GAC153-225-082200-
/O.CON.KFFC.SV.W.0471.000000T0000Z-230808T2200Z/
Peach GA-Houston GA-
524 PM EDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PEACH AND CENTRAL HOUSTON COUNTIES...

At 524 PM EDT, a severe thunderstorm was located over Lakewood, or 9
miles northeast of Fort Valley, moving east at 40 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins AFB,
Robins Air Force Base, Sand Bed, Houston Lake, Lakewood, Powerville,
Bonaire, Miami Valley, Kathleen, and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 8395 3261 8389 3268 8378 3262 8355
      3258 8354 3256 8355 3253 8354 3250 8352
      3249 8349 3248 8350 3246 8349 3240 8363
TIME...MOT...LOC 2124Z 287DEG 34KT 3261 8374 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 8, 2:55 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Aug 8 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 225 PM EDT Tue Aug 8 2023

500mb pattern has turned more zonal than in previous days. A strong
mid level disturbance continues to move east within the flow. A
broad area of showers and thunderstorms are associated with this
feature.

A weak frontal boundary remains situated across south central
portions of the CWA this afternoon. There is plenty of available
instability, moisture and forcing for thunderstorms mainly south of
Columbus to Macon. Regional radar shows scattered showers and
thunderstorms beginning to develop within the clear air to the south
of the complex moving east across AL. Mesoanalysis shows CAPES
around 2500-4000 J/kg across the southern CWA with DCAPES around
1400 J/kg. Mid level lapse rates are steepest across northern GA,
but values are still 6-6.5 C/km across the south. The primary severe
thunderstorm hazard continues to be damaging wind gusts. A few hail
reports are possible along with locally heavy rainfall and frequent
lightning. The complex moving along I-20 may end up slightly
diminishing as it moves eastward.

Convection should mostly be diurnal in nature, but a few storms
could linger until midnight or so feeding off of any lingering
instability.

The weak frontal boundary should begin lifting northward tomorrow
while the mid level flow turns more NW again. The hi res models are
keeping most of tomorrow fairly quiet, with a wave moving SE in the
flow during the evening hours. Confidence is pretty low on this
solution and have added isold/sct pops for much of the afternoon.
The models look to be focusing convection along the old front as a
wave comes across during the late evening/overnight hours as a wave
moves in from the NW. The highest pops may end up being a little
further south than currently indicated depending upon where the old
front is situated. Also, would not be surprised to see the risk for
strong/severe storms be pushed a little further south.

NListemaa

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 225 PM EDT Tue Aug 8 2023

This forecast is going to feel a bit like groundhog day. We continue
to sit in a NW flow pattern and unfortunately, it doesn't look like
that pattern will be changing anytime soon. The area will sit with
ridging to our west and troughing just barely to our east through at
least the next 7 days. This will ultimately result in at the bare
minimum rain chances every day mainly in the afternoon and evening.

Looking at Thursday, this is shaping out to be another day where we
see a potentially higher impact band of storms affect the CWA. We
will be able to get a better look at this system once CAMS start to
come in overnight, but for now looking at MUCAPE values of 2500-3000
J/kg. In addition to this we are seeing strong winds aloft
(35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing
necessary to push a disturbance through. The main threat would
likely be damaging wind gusts at this time, and it will not be out
of the realm of possibility to see higher gusts even outside of
the storms. SPC currently has outlined our area in a MArginal for
this time period but it is quite possible we could see an upgrade
in the coming days.

Looking past Thursday, it gets a little harder to pick out which
wave will be more impactful than the next, but overall we are
looking at these waves to bring gusty winds with the storms they
produce.

Another point to highlight is the increased heat risk over the next
7 days. Apparent Ts are currently in the 105-112 range for a
majority of the days in the long term forecast (with the caveat
these temps could be slightly overinflated). Either way, take into
account the heat whenever outside this weekend and into next week!

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Tue Aug 8 2023

Thunderstorm complex over central AL will continue east. The hi-
res models have not had a good handle on the evolution of this
system. Shra/tsra should continue to move due east this afternoon.
Added a tempo group for 20-24. Not much expected overnight. Winds
will remain on the west side.

//ATL Confidence...18Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  72  90 /  40  20  40  60
Atlanta         69  89  74  93 /  60  40  40  60
Blairsville     61  84  68  80 /  10  40  60  80
Cartersville    67  87  72  90 /  10  50  50  70
Columbus        72  91  75  95 /  30  50  30  30
Gainesville     67  87  72  88 /  20  30  50  70
Macon           72  91  75  95 /  70  40  30  40
Rome            67  87  73  89 /  10  50  50  80
Peachtree City  67  89  73  93 /  60  40  30  50
Vidalia         73  92  76  95 /  60  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ086-090>093-
095>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 3:13 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Tue Aug 8 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Tue Aug 8 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms will continue to develop and
move across portions of central Georgia through early this evening.
Some of these storms will be strong to severe, capable of producing
winds of 40 to 60 mph, with isolated stronger gusts near 70 mph.
This will likely result in areas of downed trees and powerlines.

A Heat Advisory remains in effect until 8PM for much of central
Georgia between, as heat indices of 105 to 109 degrees will exist,
increasing the risk of heat related illnesses.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few strong to severe thunderstorms are possible over parts of
north Georgia on Wednesday. Damaging winds will continue to be the
primary hazard, along with heavy rain and frequent lightning.

A stronger system is expected to affect the area Thursday with a
continued threat of strong to severe storms. Periods of thunderstorm
activity will continue through next Sunday. The highest storm
chances will occur during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 8, 4:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Aug 8 2023

GAZ109-110-082100-
Telfair GA-Dodge GA-
427 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Dodge and
northwestern Telfair Counties through 500 PM EDT...

At 427 PM EDT, a strong thunderstorm was over Five Points, or 8 miles
south of Eastman, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milan, Rhine, Chauncey, Five Points, and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3202 8327 3212 8322 3212 8296 3202 8294
      3195 8304
TIME...MOT...LOC 2027Z 278DEG 22KT 3207 8318

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 4:33 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Tue Aug 8 2023

GAZ091-092-103-104-082100-
Schley GA-Sumter GA-Marion GA-Webster GA-
433 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Marion,
Webster, southern Schley and Sumter Counties through 500 PM EDT...

At 433 PM EDT, a strong thunderstorm was over Church Hill, or near
Preston, moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Preston, Plains, Leslie, Andersonville, Weston, Sumter,
Lamar, Seminole, Croxton Crossroads, New Era, La Crosse, Huntington,
Draneville, Leveretts, Friendship, Maddox, Methvins, Bumphead, and
Church Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Georgia.

&&

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8465
      3217 8464 3218 8463 3225 8464 3219 8414
      3202 8398 3195 8411 3191 8430 3192 8434
      3191 8434 3190 8437
TIME...MOT...LOC 2033Z 276DEG 25KT 3215 8451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 4:38 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
438 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Tstm Wnd Dmg     2 ENE Atwater           32.98N 84.34W
08/08/2023                   Upson              GA   Emergency Mngr

            Tree blocking both lanes of Thompson Rd.

&&

SN
Special weather statement, Aug 8, 4:43 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Tue Aug 8 2023

GAZ095-105-107-082115-
Dooly GA-Houston GA-Pulaski GA-
443 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of Pulaski,
northeastern Dooly and southeastern Houston Counties through 515 PM
EDT...

At 442 PM EDT, a strong thunderstorm was over Mock Springs, or 8
miles southwest of Hawkinsville, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hawkinsville, Hayneville, Browndale, Wallace, Grovania, Mobley
Crossing, Hartford, Mock Springs, Pulaski State Prison, Klondike,
Ocmulgee Banks, and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3213 8336 3213 8341 3212 8342 3213 8344
      3212 8344 3215 8373 3240 8368 3238 8347
      3227 8335 3225 8337 3219 8331 3211 8334
      3211 8335
TIME...MOT...LOC 2042Z 273DEG 23KT 3225 8361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 4:55 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
455 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Tstm Wnd Dmg     2 ENE Atwater           32.98N 84.34W
08/08/2023                   Upson              GA   Amateur Radio

            A tree was reported down across Thompson Rd.

&&
Special weather statement, Aug 8, 5:00 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Aug 8 2023

GAZ097-109>111-082130-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
500 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, northeastern Telfair and Wheeler Counties
through 530 PM EDT...

At 500 PM EDT, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Eastman, Alamo, Helena, Milan, Scotland, Chauncey, Towns,
Spring Hill, Plainfield, Cedar Grove, Jay Bird Springs, Five Points,
Achord, Little Ocmulgee State Park, Godwinsville, and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3207 8321 3229 8311 3229 8276 3213 8266
      3201 8264 3196 8286
TIME...MOT...LOC 2100Z 279DEG 32KT 3209 8311

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:01 PM EDTSpecial Weather StatementFFCJefferson29 min
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCLaurens31 min
Aug 7, 8:30 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen60 min
Aug 8, 2:05 AM EDTSpecial Weather StatementFFCJones, Monroe25 min
Aug 8, 2:29 AM EDTSpecial Weather StatementFFCBaldwin, Jones31 min
Aug 8, 3:27 AM EDTHeat AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more17 hr
Aug 8, 4:09 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson36 min
Aug 8, 3:47 PM EDTSpecial Weather StatementFFCWebster28 min
Aug 8, 3:49 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 8, 3:53 PM EDTSpecial Weather StatementFFCPike37 min
Aug 8, 4:00 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Aug 8, 4:04 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon41 min
Aug 8, 4:12 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 8, 4:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart45 min
Aug 8, 4:27 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 8, 4:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee33 min
Aug 8, 4:33 PM EDTSpecial Weather StatementFFCSumter, Webster27 min
Aug 8, 4:40 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster50 min
Aug 8, 4:43 PM EDTSpecial Weather StatementFFCPulaski32 min
Aug 8, 5:00 PM EDTSpecial Weather StatementFFCWheeler30 min
Aug 8, 5:10 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler50 min
Aug 8, 5:20 PM EDTSpecial Weather StatementFFCMacon25 min
Aug 8, 5:21 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Wilcox24 min
Aug 8, 5:27 PM EDTSpecial Weather StatementFFCDooly, Pulaski33 min
Aug 8, 5:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more50 min
Aug 8, 5:49 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Telfair, Wheeler, Wilcox41 min
Aug 8, 5:51 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 8, 5:56 PM EDTSpecial Weather StatementFFCJeff Davis34 min
Aug 8, 6:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen52 min
Aug 8, 6:15 PM EDTSpecial Weather StatementFFCToombs15 min
Aug 8, 6:19 PM EDTSpecial Weather StatementFFCTelfair11 min
Aug 8, 6:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler46 min
Aug 8, 6:55 PM EDTSpecial Weather StatementFFCEmanuel50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.